Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 480, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 9, 2012, 8:52 PM CST for Haywood County, Lauderdale County, Tipton County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2012, 8:52 PM CST (02:52 UTC)
- Expired
- Dec 9, 2012, 9:15 PM CST
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Haywood County, TN, Lauderdale County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 2:10 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
813
WUUS54 KMEG 100252
SVRMEG
TNC075-097-167-100315-
/O.NEW.KMEG.SV.W.0480.121210T0252Z-121210T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
852 PM CST SUN DEC 9 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 915 PM CST
* AT 852 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTHWEST OF NUTBUSH...OR 8 MILES EAST OF COVINGTON...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3549 8915 3544 8959 3568 8959 3575 8921
3575 8920
TIME...MOT...LOC 0252Z 240DEG 35KT 3559 8947
$$1 follow-up statement
445
WWUS54 KMEG 100304
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CST SUN DEC 9 2012
TNC097-100314-
/O.CAN.KMEG.SV.W.0480.000000T0000Z-121210T0315Z/
LAUDERDALE TN-
904 PM CST SUN DEC 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAUDERDALE
COUNTY IS CANCELLED...
AT 904 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3549 8915 3544 8959 3561 8947 3571 8943
3575 8921 3574 8920
TIME...MOT...LOC 0304Z 240DEG 35KT 3565 8934
$$
TNC075-167-100315-
/O.CON.KMEG.SV.W.0480.000000T0000Z-121210T0315Z/
HAYWOOD TN-TIPTON TN-
904 PM CST SUN DEC 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR EAST CENTRAL TIPTON AND CENTRAL HAYWOOD COUNTIES...
AT 904 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OAKVIEW...OR 7 MILES NORTHWEST OF BROWNSVILLE...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNSVILLE...STANTON...COTTON LAKE...TURNPIKE...SUNNYHILL...SHEPP...
ALLENS...RUDOLPH...EDWARD GROVE...TIBBS...OAKVIEW AND CHRISTMASVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3549 8915 3544 8959 3561 8947 3571 8943
3575 8921 3574 8920
TIME...MOT...LOC 0304Z 240DEG 35KT 3565 8934
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 6:03 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Dec 9, 6:03 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 603 PM CST SUN DEC 9 2012 .UPDATE... UPDATED FOR THE 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 340 PM CST SUN DEC 9 2012/ DISCUSSION... LOTS OF WEATHER TO DISCUSS AND MODELS REMARKABLE SIMILAR IN THERE GENERAL SOLUTIONS UNTIL THE END OF THE PERIOD FOR NEXT WEEKEND. THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO DEVELOP. DEW POINTS HAVE RISEN INTO THE 60S IN MANY PLACES...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...THIS DUE TO A LOW LEVEL JET AND STRONG SURFACE WINDS FROM THE SOUTH. CAPE IS NOT VERY HIGH FROM LATEST SOUNDING FROM LZK...HOWEVER HELICITY IS OVER 300 M2/S2. MEMPHIS SHOWING SIMILAR RESULTS FROM MODELS AND OBSERVATIONS. THIS EVENING...EASTWARD MOVEMENT OF STORMS WILL PROGRESS WITH FRONT...HOWEVER...THERE MAY BE SOME WEAKENING UNLESS ADVECTION OF DEW POINTS OCCURS MORE IN EASTERN HALF OF CWA...WHICH STILL MAY HAPPEN. HOWEVER...LIFT FROM FRONT WILL PROVIDE INSTABILITY TO PRODUCE SHOWERS AND THUNDERSTORMS THIS EVENING AND TONIGHT. FRONT WILL MOVE THROUGH BY TOMORROW MORNING FOR AREAS WEST OF THE MISSISSIPPI RIVER. AS FRONT MOVES THROUGH IN THE MORNING SOME AREAS BASICALLY NORTH AND WEST OF MEMPHIS MAY SEE SOME SLEET...HOWEVER...GROUND WILL BE TO WARM FOR ANY ACCUMULATION AND AIR TEMPERATURE SHOULD BE ABOVE FREEZING SO MELTING WILL OCCUR QUICKLY. WINDS WILL SHIFT AND BE STRONGER BEHIND FRONT. THE FRONT WILL CONTINUE TO MOVE SOUTHWEST THROUGH FORECAST AREA ON MONDAY...EXPECT SHOWERS AND THUNDERSTORMS MAINLY AHEAD OF FRONT. BY TUESDAY HIGH PRESSURE BEGINS TO TAKE OVER THROUGH FRIDAY. EXTENDED MODELS IN DISAGREEMENT WITH TIMING FOR FRONT NEXT WEEKEND. GFS INDICATES IT MAY MOVE THROUGH ON SATURDAY...WHILE ECMWF IS INDICATING SUNDAY. HAVE LEFT NEXT WEEKEND RELATIVELY WET IN THE FORECAST AS UNSURE OF TIMING OF FRONT. TLSJR && .AVIATION... 00Z TAF CYCLE MULTIPLE CLOUD DECKS PERSIST WITHIN PRE-FRONTAL MOIST WARM SECTOR WITH MAINLY MVFR AND VFR CIGS AND UNRESTRICTED VSBYS OUTSIDE OF CONVECTION. ALL TAF SITES REMAIN AHEAD OF THE FRONT AS OF 00Z. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF MORE SOLID LINE OF THUNDERSTORMS WHICH IS CURRENTLY ALIGNED ALONG AN APPROACHING STRONG COLD FRONT. THE PRE- FRONTAL CONVECTION WILL BE HANDLED WITH VCTS WORDING AT KMEM AND KTUP...WITH PREVAILING TSRA AT KMKL FOR THE FIRST HOUR OF THE TAF PERIOD. SOUTHWEST WINDS GUSTING UP TO 20 KTS WILL BE COMMON AHEAD OF THE FRONT AT TAF SITES THIS EVENING. THE COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS IMPACTING KJBR FIRST BETWEEN 00Z-01Z...KMEM BETWEEN 03Z-05Z...KMKL BETWEEN 03-07Z...AND KTUP BETWEEN 05Z-09Z. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS EVENING WITH STRONG WIND GUSTS AND HAIL. BEHIND THE FRONTAL PASSAGE GUSTY NORTHWEST WINDS (UP TO 20 KTS) WILL BE COMMON ALONG WITH LOWERING CIGS AND VSBYS. MVFR AND EVENTUALLY IFR CIGS MAY DEVELOP IN THE POST FRONTAL ENVIRONMENT ALONG WITH CONTINUED RAIN CHANCES. AS DEEP ARCTIC AIRMASS SURGES SOUTH INTO THE REGION BY EARLY MONDAY MORNING AND A SECONDARY SHORTWAVE ACTS ON LINGERING ATMOSPHERIC MOISTURE THERE MAY BE A PERIOD OF LIGHT RAIN AND OR SNOW SHOWERS AT KJBR...KMEM...AND KMKL. THIS ACTIVITY SHOULD REMAIN LIGHT AND NOT HAVE MUCH IMPACT ON AVIATION. MVFR CIGS WILL CONTINUE THROUGH THE MORNING INTO THE AFTERNOON HOURS. SKIES WILL EVENTUALLY CLEAR FROM WEST TO EAST THROUGH THE AFTERNOON WITH NORTHWEST WINDS GUSTING UP TO 25 KTS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 38 42 27 44 / 100 40 0 0 MKL 43 45 23 44 / 100 50 10 0 JBR 34 42 25 42 / 100 20 0 0 TUP 50 50 28 47 / 100 70 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 9, 4:32 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CST SUN DEC 9 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-110045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 432 PM CST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A POSSIBILITY OF SEVERE WEATHER THIS EVENING...MOST LIKELY HAZARD WOULD BE HAIL AND HIGH WINDS. THERE IS A SMALL CHANCE FOR A TORNADO...MAINLY WEST OF THE MISSISSIPPI RIVER AND IN TENNESSEE AND MISSISSIPPI IN COUNTIES THAT BORDER THE MISSISSIPPI RIVER. A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS ACROSS THE MID-SOUTH FOR ALL OF THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SOME AREAS MAY SEE SOME SLEET ON MONDAY MORNING. THERE WILL BE NO ACCUMULATION AND THUS NO HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Dec 9, 6:44 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
644 PM CST SUN DEC 9 2012
MOZ115-TNZ001-002-100115-
PEMISCOT MO-LAKE TN-OBION TN-
644 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CST FOR...
LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES EAST OF WARDELL AT 645 PM CST...
MOVING NORTHEAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK AND STEELE...
SHOULD MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3646 8932 3619 8960 3601 8996 3638 8984
3639 8976 3643 8973 3640 8968 3641 8960
3635 8953 3638 8952 3643 8955 3646 8953
3650 8954 3650 8949 3647 8949 3646 8946
3650 8941 3651 8931
TIME...MOT...LOC 0045Z 242DEG 36KT 3635 8968Special weather statement, Dec 9, 6:58 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CST SUN DEC 9 2012
ARZ035-100145-
CROSS AR-
658 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CST FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF FAIR OAKS AT 659 PM
CST...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS COUNTY...INCLUDING LOCATIONS NEAR WYNNE...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3544 9105 3544 9062 3520 9061 3514 9103
3515 9105
TIME...MOT...LOC 0059Z 261DEG 31KT 3527 9108Special weather statement, Dec 9, 7:10 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CST SUN DEC 9 2012
ARZ027-035-100145-
CROSS AR-POINSETT AR-
710 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 745 PM CST FOR...
EXTREME NORTH CENTRAL CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF HARRISBURG AT 711 PM CST...
MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
HARRISBURG...LEPANTO...MARKED TREE AND TYRONZA...SHOULD MONITOR THIS
STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3544 9089 3560 9082 3570 9033 3570 9028
3544 9029
TIME...MOT...LOC 0111Z 249DEG 29KT 3558 9057Special weather statement, Dec 9, 7:43 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 743 PM CST SUN DEC 9 2012 ARZ027-028-100230- MISSISSIPPI AR-POINSETT AR- 743 PM CST SUN DEC 9 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 830 PM CST FOR... SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF LEPANTO AT 744 PM CST...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN MISSISSIPPI AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR KEISER...LEPANTO...MARKED TREE...OSCEOLA AND TYRONZA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE. && LAT...LON 3544 9057 3582 9016 3582 8990 3544 9013 TIME...MOT...LOC 0144Z 254DEG 20KT 3558 9035
Special weather statement, Dec 9, 8:07 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
807 PM CST SUN DEC 9 2012
ARZ048-049-100245-
LEE AR-ST. FRANCIS AR-
807 PM CST SUN DEC 9 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CST FOR...
WESTERN LEE COUNTY IN EASTERN ARKANSAS...
WESTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES WEST OF GARRET GROVE AT 807 PM
CST...MOVING EAST AT 45 MPH.
PEOPLE IN LEE AND ST. FRANCIS COUNTIES...INCLUDING LOCATIONS NEAR
FORREST CITY...MADISON...MARIANNA AND PALESTINE...SHOULD MONITOR THIS
STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3501 9115 3501 9106 3502 9105 3514 9105
3515 9067 3465 9076 3465 9106 3473 9106
3474 9111 3486 9111 3490 9113 3491 9116
3494 9116
TIME...MOT...LOC 0207Z 262DEG 39KT 3482 9122Special weather statement, Dec 9, 8:26 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 826 PM CST SUN DEC 9 2012 TNZ048>050-100300- HAYWOOD TN-LAUDERDALE TN-TIPTON TN- 826 PM CST SUN DEC 9 2012 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 900 PM CST FOR... WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES NORTH OF DIXONVILLE AT 826 PM CST... MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR COVINGTON...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3576 8931 3547 8926 3542 8976 3565 8968 TIME...MOT...LOC 0226Z 242DEG 17KT 3549 8971
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:20 PM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 25 min |
| Dec 9, 6:43 PM CST | Special Weather Statement | MEG | Madison | 32 min |
| Dec 9, 6:44 PM CST | Special Weather Statement | MEG | Lake | 31 min |
| Dec 9, 8:26 PM CST | Special Weather Statement | MEG | Haywood | 34 min |
| Dec 9, 9:12 PM CST | Special Weather Statement | MEG | Crockett, Haywood | 33 min |
| Dec 9, 9:25 PM CST | Special Weather Statement | MEG | Fayette | 35 min |
| Dec 9, 9:27 PM CST | Special Weather Statement | MEG | Shelby | 33 min |
| Dec 9, 9:31 PM CST | Special Weather Statement | MEG | Carroll | 29 min |
| Dec 9, 9:37 PM CST | Special Weather Statement | MEG | Madison | 38 min |
| Dec 9, 9:56 PM CST | Special Weather Statement | MEG | Carroll, Henderson | 34 min |
| Dec 9, 9:59 PM CST | Special Weather Statement | MEG | Fayette, Hardeman, Madison | 31 min |
| Dec 9, 10:35 PM CST | Special Weather Statement | MEG | Chester, Hardeman | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.